# SDR CA110824005

- Difficulty date: August 19, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Cessna 172S
- Aircraft time: 3,436 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2400 · Electrical Power System
- Part: Master Switch
- Part number: S344311
- Condition: Failed
- Stage of operation: NR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) DURING FLIGHT THE AVIONICS MASTER SWITCH FAILED.  IT STARTED ARCING AND THERE WAS AN ELECTRICAL BURNING SMELL,  SUBSEQUENTELY THE AVIONICS CIRCUIT BREAKER POPPED. THE AVIONICS WERE SHUTOFF AND THE ACFT DIVERTED AND LANDED AT AN UNCONTROLLED AIRPORT.  UPON INSPECTION, THE AVIONICS MASTER SWITCH WAS FOUND ARCED AND THE WIRES LOOSE.  THE SWITCH WAS REPLACED, THE SYS INSPECTED AND NO OTHER FAULTS FOUND. SWITCH, PN S-3443-1-1.  THIS IS A SPLIT AVIONICS MASTER SWITCH THAT RUNS 2 BUSSES.
